MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE® COROENT® THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE® COROENT® THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number D1658087
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 a patient underwent a transforaminal lumbar interbody fusion procedure from l4 to l5.During the procedure an instrument fractured in the patient while performing a rotational maneuver.The fractured portion of the device was left in the patient and radiographs confirmed that it was totally within the vertebral body.There is no plans for revision as the patient is asymptomatic.
 
Additional Manufacturer Narrative
No product was returned for evaluation though a radiograph and photos of the device confirmed the complaint.Review of the received information and interview with the surgeon rep identified the surgeon utilized the wrong instrument to perform that rotation maneuver and considered the root cause of the event.The patient is asymptomatic, no revision is planned and the surgeon will continue to monitor the patients status.No additional investigation required.Label review: "do not implant the instruments: complications to the patient may include, but are not limited to: nerve damage, paralysis, pain, or damage to soft tissue, visceral organ, or joints.Dural leak in cases of excessive load application or impingement of close vessels, nerves, and/or organs by slippage or misplacement of the instrument.Bony fracture, especially in the case of deformed spine or weak bone.Infection, if instruments are not properly cleaned and sterilized.Breakage of the device, which could make necessary removal difficult or sometimes impossible, with possible consequences of late infection and migration.Breakage could cause injury to the patient.Pain, discomfort, or abnormal sensations resulting from the presence of the device." "pre-operative warnings: some instruments may be used in conjunction with other nuvasive devices.Refer to the instructions for use for these devices for important labeling information." "information: to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at (b)(4).''.

Brand Name
NUVASIVE® COROENT® THORACOLUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key12838087
Report Number2031966-2021-00160
Device Sequence Number4638798
Product Code MAX
UDI-Device Identifier00887517415967
UDI-Public887517415967
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K170962
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD1658087
Device Lot NumberTI1269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age41 YR
Patient SexMale
Patient Weight75 KG